MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G10383
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving placement of a stent within the superficial femoral artery, a flexor balkin guiding sheath unraveled.The device was placed within the left iliac artery.The anatomy was not calcified, tortuous, or scarred.The right superficial femoral artery was reportedly totally occluded.Resistance was not encountered upon insertion or removal of the sheath; however, per the reporter, the sheath felt like it kinked when a catheter was passed through the device the first time.The physician pulled and pushed and gained maneuverability; however, the sheath would still get "hung up".When the procedure was completed, the physician removed the sheath without the dilator in place.A fine piece of wire was noted to be hanging from the tip of the sheath after it was removed from the patient.The nurse stretched the wire/filament and it broke off.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Patient age: 90's.Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during a procedure involving placement of a stent within the superficial femoral artery, a flexor balkin guiding sheath unraveled.The device was placed within the left iliac artery.The anatomy was not calcified, tortuous, or scarred.The right superficial femoral artery was reportedly totally occluded.Resistance was not encountered upon insertion or removal of the sheath; however, per the reporter, the sheath felt like it kinked when a catheter was passed through the device the first time.The physician pulled and pushed and gained maneuverability; however, the sheath would still get "hung up".When the procedure was completed, the physician removed the sheath without the dilator in place.A fine piece of wire was noted to be hanging from the tip of the sheath after it was removed from the patient.The nurse stretched the wire/filament, and it broke off.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and investigation of the device, the sheath was not unraveled.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.There was no wire hanging from the sheath.The coil was present and intact.The hub was disassembled and there were no signs of delamination.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu cautions, ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.When inserting, manipulating or withdrawal a device through the sheath, always maintain sheath position.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this failure mode.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15292502
Report Number1820334-2022-01400
Device Sequence Number7167205
Product Code DYB
UDI-Device Identifier00827002103832
UDI-Public(01)00827002103832(17)240628(10)14054640
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Model NumberG10383
Device Catalogue NumberKCFW-6.0-38-40-RB-BLKN
Device Lot Number14054640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 ZILVER STENTS; CXI CATHETER; FLUSH CATHETER; NAVICROSS CATHETER
Patient SexMale